Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 7, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Apr 12, 2014, 1:35 PM CDT for Adams County, Juneau County, Wisconsin. It was in force for 55 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2014, 1:35 PM CDT (18:35 UTC)
- Expired
- Apr 12, 2014, 2:30 PM CDT
- In force
- 55 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Adams County, WI, Juneau County, WI
The radar
The La Crosse radar (KARX), 95 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 1:46 PM CDT | HAIL 0.5 | Necedah, WI | |
| Apr 12, 1:48 PM CDT | HAIL 0.25 | Big Flats, WI | |
| Apr 12, 2:15 PM CDT | HAIL 0.5 | Adams, WI | |
| Apr 12, 2:37 PM CDT | HAIL 0.5 | Adams, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2369 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
649 WUUS53 KARX 121835 SVRARX WIC001-057-121930- /O.NEW.KARX.SV.W.0007.140412T1835Z-140412T1930Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 135 PM CDT SAT APR 12 2014 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN JUNEAU COUNTY IN CENTRAL WISCONSIN... NORTHERN ADAMS COUNTY IN CENTRAL WISCONSIN... * UNTIL 230 PM CDT * AT 134 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NECEDAH...OR 13 MILES NORTHWEST OF MAUSTON...MOVING EAST AT 70 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * THIS SEVERE THUNDERSTORM WILL BE NEAR... CASTLE ROCK LAKE AROUND 140 PM CDT. DELLWOOD AROUND 145 PM CDT. FRIENDSHIP AND ADAMS AROUND 150 PM CDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGHWAY 13 AND COUNTY E...MATHER...KENS MARINA AND CAMPGROUND...CAMP DOUGLAS...HIGHWAYS 13 AND 21...COUNTY ROADS C AND G...COTTONVILLE... THE COLBURN WILDLIFE AREA...CLOVERDALE AND HIGHWAY 58 AND COUNTY G. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4388 9031 4418 9031 4419 8960 4389 8960 TIME...MOT...LOC 1834Z 264DEG 65KT 4398 9020 HAIL...1.00IN WIND...<50MPH $$ BOYNE
9 follow-up statements
528 WWUS53 KARX 121842 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 142 PM CDT SAT APR 12 2014 WIC001-057-121930- /O.CON.KARX.SV.W.0007.000000T0000Z-140412T1930Z/ JUNEAU WI-ADAMS WI- 142 PM CDT SAT APR 12 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR NORTHERN JUNEAU AND NORTHERN ADAMS COUNTIES... AT 141 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NECEDAH...OR 11 MILES WEST OF FRIENDSHIP...MOVING EAST AT 65 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THIS SEVERE STORM WILL BE NEAR... DELLWOOD AROUND 145 PM CDT. FRIENDSHIP AND ADAMS AROUND 150 PM CDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGHWAY 13 AND COUNTY E...MATHER...KENS MARINA AND CAMPGROUND...CAMP DOUGLAS...HIGHWAYS 13 AND 21...COUNTY ROADS C AND G...COTTONVILLE... THE COLBURN WILDLIFE AREA...CLOVERDALE AND HIGHWAY 58 AND COUNTY G. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4388 9031 4418 9031 4419 8960 4389 8960 TIME...MOT...LOC 1841Z 257DEG 59KT 4401 9005 HAIL...1.00IN WIND...<50MPH $$ BOYNE
622 WWUS53 KARX 121848 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 148 PM CDT SAT APR 12 2014 WIC001-057-121930- /O.CON.KARX.SV.W.0007.000000T0000Z-140412T1930Z/ JUNEAU WI-ADAMS WI- 148 PM CDT SAT APR 12 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR NORTHWESTERN JUNEAU AND NORTHERN ADAMS COUNTIES... AT 146 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DELLWOOD...OR 7 MILES WEST OF FRIENDSHIP...MOVING EAST AT 50 MPH. AT 145 PM... SPOTTERES REPORTED HALF INCH DIAMETER HAIL IN NECEDAH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THIS SEVERE STORM WILL BE NEAR... FRIENDSHIP AND ADAMS AROUND 155 PM CDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGHWAY 13 AND COUNTY E...MATHER...KENS MARINA AND CAMPGROUND...CAMP DOUGLAS...HIGHWAYS 13 AND 21...COUNTY ROADS C AND G...COTTONVILLE... THE COLBURN WILDLIFE AREA...CLOVERDALE AND HIGHWAY 58 AND COUNTY G. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4388 9031 4418 9031 4419 8960 4389 8960 TIME...MOT...LOC 1846Z 262DEG 46KT 4400 8997 HAIL...1.00IN WIND...<50MPH $$ BOYNE
226 WWUS53 KARX 121852 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 152 PM CDT SAT APR 12 2014 WIC001-057-121930- /O.CON.KARX.SV.W.0007.000000T0000Z-140412T1930Z/ JUNEAU WI-ADAMS WI- 152 PM CDT SAT APR 12 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR NORTHWESTERN JUNEAU AND NORTHERN ADAMS COUNTIES... AT 151 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FRIENDSHIP... MOVING EAST AT 75 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4388 9031 4418 9031 4419 8960 4389 8960 TIME...MOT...LOC 1851Z 264DEG 65KT 4401 8983 HAIL...1.00IN WIND...<50MPH $$ BOYNE
426 WWUS53 KARX 121858 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 158 PM CDT SAT APR 12 2014 WIC001-057-121930- /O.CON.KARX.SV.W.0007.000000T0000Z-140412T1930Z/ JUNEAU WI-ADAMS WI- 158 PM CDT SAT APR 12 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR NORTHWESTERN JUNEAU AND NORTHERN ADAMS COUNTIES... AT 158 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FRIENDSHIP... MOVING EAST AT 65 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4388 9031 4418 9031 4419 8960 4389 8960 TIME...MOT...LOC 1858Z 264DEG 57KT 4398 8983 HAIL...1.00IN WIND...<50MPH $$ BOYNE
655 WWUS53 KARX 121905 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 205 PM CDT SAT APR 12 2014 WIC001-057-121930- /O.CON.KARX.SV.W.0007.000000T0000Z-140412T1930Z/ JUNEAU WI-ADAMS WI- 205 PM CDT SAT APR 12 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR NORTHWESTERN JUNEAU AND NORTHERN ADAMS COUNTIES... AT 204 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FRIENDSHIP... MOVING EAST AT 65 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN JUNEAU AND NORTHERN ADAMS COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...HIGHWAY 13 AND COUNTY E...MATHER...KENS MARINA AND CAMPGROUND...CAMP DOUGLAS...HIGHWAYS 13 AND 21...COUNTY ROADS C AND G...COTTONVILLE...THE COLBURN WILDLIFE AREA...CLOVERDALE AND HIGHWAY 58 AND COUNTY G. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4388 9031 4418 9031 4419 8960 4389 8960 TIME...MOT...LOC 1904Z 264DEG 57KT 4399 8970 HAIL...1.00IN WIND...<50MPH $$ BOYNE
576
WWUS53 KARX 121911
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
211 PM CDT SAT APR 12 2014
WIC057-121920-
/O.CAN.KARX.SV.W.0007.000000T0000Z-140412T1930Z/
JUNEAU WI-
211 PM CDT SAT APR 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JUNEAU COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4389 8990 4419 8989 4419 8960 4389 8960
TIME...MOT...LOC 1910Z 265DEG 51KT 4394 8981
$$
WIC001-121930-
/O.CON.KARX.SV.W.0007.000000T0000Z-140412T1930Z/
ADAMS WI-
211 PM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHEASTERN ADAMS COUNTY...
AT 210 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ADAMS...OR
OVER FRIENDSHIP...MOVING EAST AT 60 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4389 8990 4419 8989 4419 8960 4389 8960
TIME...MOT...LOC 1910Z 265DEG 51KT 4394 8981
HAIL...1.00IN
WIND...<50MPH
$$
BOYNE467 WWUS53 KARX 121916 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 216 PM CDT SAT APR 12 2014 WIC001-121930- /O.CON.KARX.SV.W.0007.000000T0000Z-140412T1930Z/ ADAMS WI- 216 PM CDT SAT APR 12 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR NORTHEASTERN ADAMS COUNTY... AT 215 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ADAMS...OR NEAR FRIENDSHIP...MOVING EAST AT 70 MPH. AT 215 PM...HALF INCH DIAMETER HAIL WAS REPORTED IN ADAMS. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4389 8990 4419 8989 4419 8960 4389 8960 TIME...MOT...LOC 1915Z 262DEG 63KT 4395 8972 HAIL...1.00IN WIND...<50MPH $$ BOYNE
191 WWUS53 KARX 121925 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 225 PM CDT SAT APR 12 2014 WIC001-121930- /O.CON.KARX.SV.W.0007.000000T0000Z-140412T1930Z/ ADAMS WI- 225 PM CDT SAT APR 12 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR NORTHERN ADAMS COUNTY... AT 224 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ADAMS...OR NEAR FRIENDSHIP...MOVING EAST AT 55 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4389 8990 4419 8989 4419 8960 4389 8960 TIME...MOT...LOC 1924Z 262DEG 50KT 4394 8975 HAIL...1.00IN WIND...<50MPH $$ BOYNE
522
WWUS53 KARX 121930
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
230 PM CDT SAT APR 12 2014
WIC001-121939-
/O.EXP.KARX.SV.W.0007.000000T0000Z-140412T1930Z/
ADAMS WI-
230 PM CDT SAT APR 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ADAMS COUNTY WILL
EXPIRE AT 230 PM CDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4389 8990 4419 8989 4419 8960 4389 8960
TIME...MOT...LOC 1928Z 264DEG 65KT 4394 8975
$$
BOYNEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 12:59 PM CDT, 36 minutes earlier.
Area forecast discussion, Apr 12, 12:59 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 1259 PM CDT SAT APR 12 2014 .UPDATE... ISSUED AT 1259 PM CDT SAT APR 12 2014 AN INITIAL ROUND OF CONVECTION CAME THROUGH THIS MORNING ALONG THE NOSE OF THE LOW LEVEL JET/WARM AIR ADVECTION THAT HAS NOW SHIFTED FURTHER EAST INTO CENTRAL WISCONSIN. OUTFLOW FROM THESE STORMS HAS REINFORCED A WARM FRONT BOUNDARY THAT CURRENTLY EXTENDS FROM ALONG NORTH CENTRAL IOWA THROUGH NORTHEAST IOWA TO GRANT COUNTY WISCONSIN. TEMPERATURES AND DEW POINTS SOUTH OF THE WARM FRONT HAVE QUICKLY JUMPED INTO THE 70S/50S WHILE TEMPERATURES NORTH OF THE FRONT IN THE RAIN COOLED AIR MASS ARE STUCK IN THE 40S. THE AIR MASS SOUTH OF THE FRONT IS BECOMING MORE UNSTABLE...BUT THE CONVECTIVE INHIBITION HAS BEEN HIGH ENOUGH TO KEEP STORMS FROM FIRING...BUT AS A MID LEVEL SHORT WAVE TROUGH AND SURFACE LOW MOVES INTO THE REGION THIS AFTERNOON EXPECT THAT STORMS WILL INITIATE ALONG THE FRONT. WITH THE 12.16Z RAP SHOWING AROUND 2000 J/KG OF MUCAPE DEVELOPING WITH 0-6KM SHEAR OF 50KTS WILL BE SUPPORTIVE OF SUPERCELL STORM MODE. THE WIND SHEAR WILL MAINLY BE UNIDIRECTIONAL IN THE WARM SECTOR WITH SURFACE WINDS OUT OF THE SOUTHWEST AND MID LEVEL WINDS OUT OF THE WEST...SO NOT MUCH OF A TORNADO THREAT IS ANTICIPATED. LARGE HAIL LOOKS TO BE THE MAIN CONCERN WITH A TRANSITION TO STRAIGHTLINE WINDS THIS EVENING THOUGH THAT TRANSITION MAY OCCUR FURTHER SOUTH IN EAST CENTRAL IOWA/NW ILLINOIS. SO...BASED ON THIS FORECAST...EXPECT THAT THERE WILL BE A SECOND ROUND OF SEVERE WEATHER THIS AFTERNOON INTO THIS EVENING...MAINLY ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN. && .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 316 AM CDT SAT APR 12 2014 THE MAIN FORECAST CONCERN IS WITH THE PRECIPITATION CHANCES THROUGH THE PERIOD. WATER VAPOR SATELLITE THIS MORNING SHOWS A SHORT WAVE TROUGH MOVING ACROSS THE DAKOTAS. REGIONAL RADARS SHOW AN AREA OF SHOWERS OUT AHEAD OF THE WAVE ACROSS NORTHERN MINNESOTA WITH A SMALLER AREA OVER SOUTHEAST SOUTH DAKOTA AND NORTHWEST IOWA. THE 12.05Z HRRR SEEMS TO HAVE A GOOD IDEA ABOUT THE ONGOING ACTIVITY...ALTHOUGH IT MAY BE A LITTLE UNDERDONE WITH THE ACTION AROUND OVER NORTHWEST IOWA. THE GENERAL TREND OF THE HRRR AND THE 12.00Z HI-RES ARW IS TO MOVE THE ACTIVITY ALMOST STRAIGHT EAST AS THE SHORT WAVE TROUGH MOVES ACROSS MINNESOTA AND NORTHERN WISCONSIN. HAVE TRENDED THE RAIN CHANCES FOR THIS MORNING TOWARD THESE MESO MODELS WITH THE HIGHEST CHANCES ACROSS THE NORTHERN SECTIONS CLOSER TO THE SHORT WAVE TROUGH WITH AT LEAST AT 30 TO 40 PERCENT CHANCE ACROSS THE SOUTH. ONCE THIS ACTIVITY MOVES BY...THERE SHOULD BE A LULL IN THE ACTIVITY AS THE REGION GETS IN BETWEEN SHORT WAVE TROUGHS FOR A WHILE EARLY THIS AFTERNOON. THE NEXT SHORT WAVE THROUGH WILL THEN START TO APPROACH FROM THE SOUTHWEST FOR LATE THIS AFTERNOON AND MOVE ACROSS THE REGION THIS EVENING. THIS WAVE WILL BRING THE NEXT ROUND OF FORCING PRODUCING SOME WEAK PV ADVECTION IN THE 500-300 MB LAYER. THE LOW LEVEL JET WILL INCREASE AHEAD OF THIS WAVE WITH THE NOSE OF THE 850 MB MOISTURE TRANSPORT EXPECTED TO BE OVER EASTERN IOWA AND INTO THE WEAK FRONT THAT GETS PUSHED INTO THE AREA BY THIS MORNING/S ACTIVITY. THE 12.00Z NAM SHOWS THE WARM AIR ADVECTION AHEAD OF THE WAVE PRODUCING BETWEEN 2 AND 6 UBAR/S OF UP GLIDE INTO AND OVER THIS FRONT. THE HI-RES ARW SHOWS A LINE OF CONVECTION FIRING UP DURING THE LATE AFTERNOON AND EVENING ALONG THE FRONT OVER THE SOUTHERN SECTIONS OF THE FORECAST AREA. STILL SOME UNCERTAINTY ON HOW MUCH MOISTURE WILL RETURN TO THE AREA AND THUS THE AMOUNT OF CAPE THAT WILL BE AVAILABLE. HOWEVER...EXPECT THAT THERE WILL BE ENOUGH CAPE TO SUPPORT STORMS AND EVEN THE POSSIBILITY OF SOME SEVERE AS THERE WILL BE AMPLE SHEAR IN PLACE WITH THE NAM SUGGESTING BETWEEN 50 AND 60 KNOTS IN THE 0-6KM LAYER. APPEARS LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREAT WITH THE BEST LOW LEVEL HELICITY EXPECTED TO REMAIN WELL SOUTH OF THE AREA. ANOTHER LULL IN THE ACTIVITY IS THEN EXPECTED TO OCCUR DURING THE OVERNIGHT HOURS UNTIL YET ANOTHER SHORT WAVE TROUGH COMES IN FROM THE SOUTHWEST. THIS WAVE WILL COME ACROSS THE REGION SUNDAY AND THE MODELS HAVE REMAINED CONSISTENT IN SHOWING THIS TO THE BE THE STRONGEST OF ALL THE WAVES. IN ADDITION TO THE FORCING FROM THE WAVE ITSELF...IT APPEARS THERE WILL BE SOME JET DYNAMICS WITH THE POSSIBILITY OF BEING IN THE LEFT EXIT REGION OF THE JET COMING IN WITH THE WAVE AND THE RIGHT ENTRANCE REGION OF THE NORTHERN STREAM JET AXIS MOVING ALONG THE CANADIAN BORDER. WEAK TO MODERATE FRONTOGENESIS SHOULD OCCUR IN THE 1000-500 MB LAYER ACROSS MAINLY THE SOUTHERN PARTS OF THE AREA WITH THE SLOW MOVING FRONTAL BOUNDARY STILL IN THE VICINITY. ANOTHER ROUND OF 2 TO 6 UBAR/S OF ISENTROPIC UP GLIDE SHOULD OCCUR ON THE 295K SURFACE INTO AND OVER THE FRONT. THIS PERIOD OF STRONG FORCING IS EXPECTED TO PRODUCE WIDESPREAD RAINS FOR MOST OF THE REGION...ESPECIALLY SUNDAY AFTERNOON AND WILL SHOW 75 TO 100 PERCENT RAIN CHANCES ROUGHLY ALONG AND SOUTH OF INTERSTATE 90. THE HIGH PRECIPITATION CHANCES WILL CONTINUE INTO SUNDAY EVENING ACROSS THE EASTERN PARTS OF THE AREA...BUT WILL START TO DIMINISH FOR THE REST OF THE AREA AS THE SHORT WAVE TROUGH AND FORCING STARTS TO MOVE PAST WITH THE POSSIBILITY OF THE PRECIPITATION ENDING LATE SUNDAY NIGHT ACROSS THE FAR WEST. THERE STILL LOOKS TO BE ENOUGH COLD AIR THAT COMES IN AT THE END OF THE PRECIPITATION CHANCES FOR A CHANGE OVER TO SOME LIGHT SNOW. ANY ACCUMULATIONS SHOULD BE LIMITED TO THE SOUTHEAST PARTS OF THE AREA WITH AMOUNTS LESS THAN A HALF INCH. .LONG TERM...(MONDAY NIGHT THROUGH FRIDAY) ISSUED AT 316 AM CDT SAT APR 12 2014 THE MODELS CONTINUE TO SHOW DIFFERING SOLUTIONS FOR THE MIDDLE AND END OF THE UP COMING WEEK. ALL OF THE MODELS SHOW ENERGY MOVING ON TO THE SOUTHWEST CANADIAN SHORE FROM THE PACIFIC TUESDAY. THE 12.00Z ECMWF THEN TAKES THIS WAVE EAST IN A NEARLY ZONAL FLOW. THE 12.00Z GFS AND THE GEM SHOW THIS WAVE MOVING SOUTHEAST AND FORMING AN UPPER LEVEL LOW OVER THE CENTRAL ROCKIES BY WEDNESDAY NIGHT WITH THE GFS CLOSING THIS LOW OFF WHILE THE GEM KEEPS IT AS AN OPEN SYSTEM. ALL THE MODELS THEN SHOW THIS SYSTEM COMING ACROSS THE CENTRAL PART OF THE COUNTY THURSDAY THROUGH FRIDAY...WHICH IS GOOD TIMING CONSIDERING THE DIFFERENCES IN STRENGTH. FOR NOW...WILL STAY WITH THE MODEL CONSENSUS GRIDS WHICH PRIMARILY HAVE 20 TO 30 PERCENT PRECIPITATION CHANCES FOR WEDNESDAY THROUGH FRIDAY. UNFORTUNATELY...TEMPERATURES LOOK TO REMAIN BELOW NORMAL FOR NEXT WEEK WHICH WILL RESULT IN SNOW CHANCES AT NIGHT AND RAIN CHANCES DURING THE DAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1259 PM CDT SAT APR 12 2014 MVFR TO IFR CONDITIONS EXPECTED AT THE TAF SITES THOUGH MOST OF THE RAIN AND THUNDERSTORMS ARE EXPECTED TO STAY OFF TO THE SOUTHEAST. SOME 2-3KFT CEILINGS HAVE SET UP ACROSS THE REGION AND WILL LIKELY PERSIST THROUGH TONIGHT/TOMORROW MORNING. SOME RAIN COULD GET INTO LSE THIS EVENING...BUT IS NOT EXPECTED AT RST. WINDS WILL STAY OUT OF THE EAST-NORTHEAST THROUGH TOMORROW MORNING. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && UPDATE...HALBACH SHORT TERM...04 LONG TERM...04 AVIATION...HALBACH
Hazardous weather outlook, Apr 12, 1:33 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 133 PM CDT SAT APR 12 2014 MNZ079-086>088-094-WIZ017-029-032>034-131200- WABASHA-DODGE-OLMSTED-WINONA-MOWER-TAYLOR-CLARK-BUFFALO- TREMPEALEAU-JACKSON- 133 PM CDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA AND NORTH CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. BRIEF HEAVY RAINFALL AND LIGHTNING ARE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NECESSARY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>011-018-019-029-030-MNZ095-096-WIZ041>044-053>055-061- 131200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-FILLMORE-HOUSTON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- CRAWFORD-RICHLAND-GRANT- 133 PM CDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING. SEVERE WEATHER WILL BE POSSIBLE WITH SOME OF THESE STORMS WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ON SUNDAY. LOCALLY HEAVY RAINFALL WITH PONDING OF WATER AND WITHIN BANK RIVER RISES WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING...MAINLY BETWEEN 3 PM AND MIDNIGHT. RAINFALL REPORTS WOULD ALSO BE APPRECIATED THROUGH THE WEEKEND. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. HALBACH
In the hours before
Local storm report, Apr 12, 11:45 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1145 AM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 AM HAIL 5 E CASHTON 43.74N 90.68W
04/12/2014 E0.25 INCH MONROE WI CO-OP OBSERVER
1144 AM HAIL ONALASKA 43.89N 91.22W
04/12/2014 E0.25 INCH LA CROSSE WI PUBLIC
&&
SHEALocal storm report, Apr 12, 12:05 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1205 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM HAIL TOMAH 43.99N 90.50W
04/12/2014 E0.75 INCH MONROE WI AMATEUR RADIO
DIME SIZED HAIL REPORTED
&&
SHEALocal storm report, Apr 12, 12:13 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1213 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 PM HAIL ADAMS 43.96N 89.82W
04/12/2014 E0.25 INCH ADAMS WI TRAINED SPOTTER
&&
SHEALocal storm report, Apr 12, 12:40 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1240 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL VOLK FIELD 43.93N 90.27W
04/12/2014 M0.50 INCH JUNEAU WI AWOS
&&
SHEALocal storm report, Apr 12, 1:13 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
113 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM HAIL RUSHFORD 43.81N 91.75W
04/12/2014 M1.00 INCH FILLMORE MN BROADCAST MEDIA
RELAYED THROUGH KTTC
0920 AM TSTM WND GST CENTERVILLE 44.07N 91.45W
04/12/2014 E60 MPH TREMPEALEAU WI 911 CALL CENTER
&&
HALBACHLocal storm report, Apr 12, 1:17 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
117 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM HAIL AUSTIN 43.67N 92.97W
04/12/2014 M0.25 INCH MOWER MN LAW ENFORCEMENT
0910 AM HAIL ROCHESTER 44.01N 92.48W
04/12/2014 M0.50 INCH OLMSTED MN NWS EMPLOYEE
1/4 TO 1/2 INCH HAIL COVERED THE GROUND. MAINLY WEST SIDE
OF ROCHESTER. FEW BIGGER HAILSTONES.
0915 AM TSTM WND GST GALESVILLE 44.08N 91.36W
04/12/2014 M45.00 MPH TREMPEALEAU WI NWS EMPLOYEE
ALSO PEA SIZED HAIL
0919 AM TSTM WND GST 2 WSW GALESVILLE 44.07N 91.39W
04/12/2014 M48.00 MPH TREMPEALEAU WI NWS EMPLOYEE
0920 AM TSTM WND GST CENTERVILLE 44.07N 91.45W
04/12/2014 E60.00 MPH TREMPEALEAU WI 911 CALL CENTER
0930 AM TSTM WND GST ONALASKA 43.89N 91.22W
04/12/2014 E50.00 MPH LA CROSSE WI TRAINED SPOTTER
45-50 MPH WIND GUSTS.
0931 AM TSTM WND GST 4 NNW LA CROSSE 43.88N 91.26W
04/12/2014 M52.00 MPH LA CROSSE WI AWOS
MEASURED BY ASOS
0935 AM HAIL STEWARTVILLE 43.86N 92.49W
04/12/2014 E0.50 INCH OLMSTED MN TRAINED SPOTTER
0935 AM HAIL RUSHFORD 43.81N 91.75W
04/12/2014 M1.00 INCH FILLMORE MN BROADCAST MEDIA
RELAYED THROUGH KTTC
0937 AM TSTM WND GST 3 N MOUND PRAIRIE 43.82N 91.45W
04/12/2014 E70.00 MPH HOUSTON MN TRAINED SPOTTER
1 TO 2 MILES WEST OF THE WXOW TV TOWERS.
0941 AM TSTM WND GST 3 E LA CROSSE 43.81N 91.19W
04/12/2014 M43.00 MPH LA CROSSE WI OFFICIAL NWS OBS
0948 AM HAIL HOUSTON 43.76N 91.57W
04/12/2014 M0.50 INCH HOUSTON MN TRAINED SPOTTER
SLIGHTLY SMALLER THAN DIMES.
0949 AM HAIL NODINE 43.90N 91.45W
04/12/2014 M1.00 INCH WINONA MN TRAINED SPOTTER
NICKEL TO QUARTER SIZED HAIL.
0957 AM HAIL 5 SW WINONA 44.00N 91.73W
04/12/2014 E0.88 INCH WINONA MN TRAINED SPOTTER
1000 AM HAIL WINONA 44.05N 91.66W
04/12/2014 E1.00 INCH WINONA MN LAW ENFORCEMENT
IN CITY OF WINONA.
1000 AM HAIL LA CROSSE 43.83N 91.23W
04/12/2014 M1.00 INCH LA CROSSE WI LAW ENFORCEMENT
FALLING AT CITY HALL.
1007 AM HAIL 3 E LA CROSSE 43.83N 91.17W
04/12/2014 M0.75 INCH LA CROSSE WI NWS EMPLOYEE
FEW PENNY SIZED. MOSTLY 3/8 TO 1/2 INCH, NEARLY COVERED
THE GROUND AT THE ARX WEATHER OFFICE.
1007 AM HAIL LA CROSSE 43.83N 91.23W
04/12/2014 E1.00 INCH LA CROSSE WI BROADCAST MEDIA
AT WKBT STUDIO IN DOWNTOWN LA CROSSE.
1010 AM HAIL LA CROSSE 43.81N 91.25W
04/12/2014 E0.50 INCH LA CROSSE WI NWS EMPLOYEE
LOTS OF SMALL HAIL. ROADS BECAME SLIPPERY DUE TO HAIL
ACCUMULATIONS. HAIL DOWNPOUR LASTED APPROX. 7 MINUTES.
1013 AM HAIL BARRE MILLS 43.84N 91.12W
04/12/2014 E0.88 INCH LA CROSSE WI AMATEUR RADIO
1013 AM HAIL 2 SSE LA CROSSE 43.78N 91.23W
04/12/2014 E0.88 INCH LA CROSSE WI TRAINED SPOTTER
HAIL UP TO NICKEL SIZE COVERED THE GROUND NEAR ERICKSON
POOL ON SOUTH SIDE OF LA CROSSE.
1014 AM TSTM WND GST 2 S LA CROSSE 43.80N 91.23W
04/12/2014 E50.00 MPH LA CROSSE WI TRAINED SPOTTER
45-50 MPH WIND GUSTS. PEA TO DIME SIZED HAIL AS WELL.
1023 AM HAIL HART 43.88N 91.74W
04/12/2014 E0.25 INCH WINONA MN EMERGENCY MNGR
LOTS OF SMALL HAIL...MAKING DRIVING DIFFICULT ALONG
INTERSTATE 90.
1027 AM HAIL TOMAH 43.99N 90.50W
04/12/2014 E0.25 INCH MONROE WI AMATEUR RADIO
1033 AM HAIL SPARTA 43.94N 90.81W
04/12/2014 E0.25 INCH MONROE WI 911 CALL CENTER
1037 AM HAIL 5 S SPARTA 43.87N 90.81W
04/12/2014 E0.25 INCH MONROE WI TRAINED SPOTTER
1049 AM HAIL HOKAH 43.76N 91.35W
04/12/2014 E0.25 INCH HOUSTON MN AMATEUR RADIO
1100 AM HAIL LA CRESCENT 43.83N 91.30W
04/12/2014 E0.25 INCH HOUSTON MN NWS EMPLOYEE
1112 AM HEAVY RAIN 3 E LA CROSSE 43.81N 91.19W
04/12/2014 M0.89 INCH LA CROSSE WI OFFICIAL NWS OBS
1113 AM HEAVY RAIN BANGOR 43.89N 90.99W
04/12/2014 M1.10 INCH LA CROSSE WI TRAINED SPOTTER
1113 AM HAIL VOLK FIELD 43.93N 90.27W
04/12/2014 M0.25 INCH JUNEAU WI AWOS
1113 AM HAIL BANGOR 43.89N 90.99W
04/12/2014 E0.25 INCH LA CROSSE WI TRAINED SPOTTER
1115 AM HAIL HOLMEN 43.96N 91.26W
04/12/2014 M0.25 INCH LA CROSSE WI PUBLIC
1119 AM HAIL 2 N ONALASKA 43.92N 91.22W
04/12/2014 M0.50 INCH LA CROSSE WI NWS EMPLOYEE
1141 AM HAIL 2 N ONALASKA 43.92N 91.22W
04/12/2014 M0.50 INCH LA CROSSE WI NWS EMPLOYEE
1144 AM HAIL 5 E CASHTON 43.74N 90.68W
04/12/2014 E0.25 INCH MONROE WI CO-OP OBSERVER
1144 AM HAIL ONALASKA 43.89N 91.22W
04/12/2014 E0.25 INCH LA CROSSE WI PUBLIC
1202 PM HAIL ADAMS 43.96N 89.82W
04/12/2014 E0.25 INCH ADAMS WI TRAINED SPOTTER
1205 PM HAIL TOMAH 43.99N 90.50W
04/12/2014 E0.75 INCH MONROE WI AMATEUR RADIO
DIME SIZED HAIL REPORTED
1230 PM HAIL VOLK FIELD 43.93N 90.27W
04/12/2014 M0.50 INCH JUNEAU WI AWOS
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 9:12 AM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Jackson, La Crosse, Monroe, Trempealeau | 48 min |
| Apr 12, 9:24 AM CDT | Severe Thunderstorm Warning | ARX | La Crosse | 51 min |
| Apr 12, 9:41 AM CDT | Severe Thunderstorm Warning | ARX | Jackson, Juneau, La Crosse, Monroe | 49 min |
| Apr 12, 9:54 AM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Jackson, La Crosse, Trempealeau | 51 min |
| Apr 12, 10:28 AM CDT | Severe Thunderstorm Warning | ARX | Monroe | 32 min |
| Apr 12, 10:54 AM CDT | River Flood Warning | ARX | Buffalo | 6 days |
| Apr 12, 11:10 AM CDT | Areal Flood Advisory | ARX | La Crosse | 3 hr |
| Apr 12, 12:46 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 44 min |
| Apr 12, 3:38 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 52 min |
| Apr 12, 4:05 PM CDT | Special Weather Statement | ARX | Adams, Crawford, Grant, Juneau, Richland, Vernon | 70 min |
| Apr 12, 4:10 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 50 min |
| Apr 12, 4:14 PM CDT | Severe Thunderstorm Warning | ARX | Crawford | 46 min |
| Apr 12, 4:37 PM CDT | Severe Thunderstorm Warning | ARX | Richland, Vernon | 23 min |
| Apr 12, 6:07 PM CDT | Special Weather Statement | ARX | Crawford, Grant, Richland | 83 min |
| Apr 12, 6:46 PM CDT | Special Weather Statement | ARX | Vernon | 44 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.